MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT PICC WITH SHERLOCK TIP LOCATION SYSTEM 4F BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT PICC WITH SHERLOCK TIP LOCATION SYSTEM 4F BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of recw1331 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the tls stylet was tested before use and it broke.The device was not used on a patient.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a stylet break is confirmed but the exact cause is unknown.One 4 fr sl groshong nxt catheter and tls stylet were returned for investigation.The stylet was returned outside of the catheter.A distal segment of the stylet was broken off and measured to be 5.2 cm in length.The section proximal to the break location was kinked and deformed.Microscopic observation revealed the polyimide tubing to be kinked in between magnet location.A section in the main length of the polyimide tubing was compressed with the magnets pushed outwards from the compressed region.The break surfaces appeared to be smooth and slightly oval shaped.The polyimide tubing wall thickness was measured and found to be within manufacturing specification.The event description indicates the tls stylet was tested prior to use which indicates that unintended handling may have been a contributing factor.Since the stylet was observed to be frayed and deformed, the complaint is confirmed.A lot history review (lhr) of recw1331 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG NXT PICC WITH SHERLOCK TIP LOCATION SYSTEM 4F BASIC TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9794032
Report Number3006260740-2020-00766
Device Sequence Number2873853
Product Code LJS
UDI-Device Identifier00801741036026
UDI-Public(01)00801741036026
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9655405
Device Lot NumberRECW1331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1